Oklahoma, 2018

Flood and Hail in Oklahoma, June 24 to 25, 2018

June 24 to 25, 2018 · NWS OUN · 53 events in 23 counties and zones

A line of storms coming off the Rockies swept through Oklahoma late on the 24th and overnight into the early morning of the 25th, producing numerous severe wind gusts.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$85,000
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A line of storms coming off the Rockies swept through Oklahoma late on the 24th and overnight into the early morning of the 25th, producing numerous severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 24, 8:25 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 24, 8:25 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Norman OK
925 PM CDT Sun Jun 24 2018

.UPDATE...
Overall forecast looks in decent shape for the rest of this
evening and overnight. As a rather strong trough/vort max
moves across the Panhandles and the northern half of Oklahoma,
widespread rain and storms will continue to form and move
east/southeast tonight. Still a little uncertain how far south
and west storms can develop through Monday morning however, so
will leave lower POPs in far southern third of Oklahoma and north
Texas counties.  Will likely see some severe wind gusts with
the storms but a little unsure about large hail.

&&

.PREV DISCUSSION... /issued 701 PM CDT Sun Jun 24 2018/

DISCUSSION...

AVIATION...
A complex of thunderstorms is expected to approach northwest
Oklahoma late this evening and move across much of the northern
half of Oklahoma until after sunrise Monday. Strong wind gusts are
expected. These storms will move east of the TAF sites by late
morning Monday and MVFR clouds will lift during the afternoon.

PREV DISCUSSION... /issued 246 PM CDT Sun Jun 24 2018/

DISCUSSION...
Few if any changes were needed in the long term, and most of the
focus today was on short term concerns. An MCS moved through
overnight and morning convection persisted behind it, and then
began forward propagating southeast. Increasing instability ahead
of it should increase the damaging wind potential into southern
Oklahoma. Locally heavy rainfall amounts and flooding/flash
flooding are possible, but the storms should have enough
forward momentum to preclude a significant flash flood threat.
The greatest concern may be from near Velma, to Sulphur, to Atoka
where heavy rainfall fell yesterday morning.

Uncertainty is above normal tonight given effects from significant
convection ongoing. Overturning may limit instability some but a
strong low-level jet may replenish low level moisture and
instability this evening/overnight to support maintenance of High
Plains MCS that is expected to evolve and most east-southeast. At
least some severe weather potential is possible, with the greatest
chance of significant severe and hail to our west, evolving into
mostly a wind/heavy rain threat tonight. If convective intensity
maintains into central Oklahoma, moisture transport vectors and
strong theta-e advection along with decreasing Corfidi vectors may
lead to localized flooding becoming the main threat later tonight.

We increased rain chances Monday within band of particularly high
PWAT values, along synoptic boundary, although best forcing for
ascent will be north of us with departing trough. Any convection
that occurs could produce heavy rainfall amounts and a localized
flooding/flash flooding threat especially where the ground is
saturated.

A drier/warmer pattern is expected for the rest of the week.
Little/no changes were made as the focus has been mostly on short
term hazards.

BRB

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  84  72  95 /  70  50  50  10
Hobart OK         70  88  72  99 /  60  30  30  10
Wichita Falls TX  75  98  76  99 /  20  10  40   0
Gage OK           64  85  69  98 /  90  20  10   0
Ponca City OK     67  83  72  96 /  80  50  50  10
Durant OK         72  93  75  95 /  20  10  20   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 24, 9:34 PM CST, 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1034 PM CDT Sun Jun 24 2018

OKZ004>048-050>052-TXZ083>090-260345-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1034 PM CDT Sun Jun 24 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is a slight risk for severe thunderstorms overnight.

Location...
The slight risk is generally along and west of an Alva to Clinton
and Seymour, Texas line. A marginal risk covers the area east of
the slight area to around Interstate 35.

Timing...
After 11 PM through 5 AM Monday.

Impacts...
Damaging wind gusts up to 80 mph.
Heavy rainfall that may cause localized flooding.
Hail up to the size of golf balls.

Discussion...
Thunderstorms over southeastern Colorado and western
Kansas will move through parts of Oklahoma overnight. Strong
damaging winds will be the main risk with some hail and heavy
rainfall possible.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across the
risk area should prepare for severe weather operations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
There will be a chance for thunderstorms Monday into early
Tuesday. A few strong thunderstorms are possible Monday.

.Heat...
Heat index values from 100 to 105 degrees are forecast through
much of this week. If you will be outdoors, limit strenuous
activities and take frequent breaks.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 24, 4:51 PM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
551 PM CDT SUN JUN 24 2018

OKZ052-242315-
Bryan OK-
551 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR eastern Bryan County Until 615 PM
CDT....

AT 547 PM CDT, strong thunderstorms were along a line extending from
6 miles northeast of Bennington to 6 miles south of Albany, moving
east at 15 MPH.

HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Hail up to one-half inch diameter...

Locations impacted include...
Bennington, Albany and Wade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay alert and seek shelter if threatening weather approaches.

&&

LAT...LON 3385 9576 3386 9581 3383 9584 3389 9593
      3386 9595 3387 9600 3386 9600 3384 9602
      3385 9602 3384 9604 3384 9614 3381 9618
      3381 9616 3377 9617 3377 9628 3370 9634
      3415 9598 3415 9597 3412 9594 3392 9592
TIME...MOT...LOC 2247Z 247DEG 11KT 3407 9598 3379 9620

BRB
Local storm report, Jun 24, 5:20 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT SUN JUN 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     1 S NICHOLS HILLS       35.53N 97.55W
06/24/2018                   OKLAHOMA           OK   PUBLIC

            PICTURE OF LARGE TREE DOWN ON SOCIAL MEDIA.
            TIME ESTIMATED FROM RADAR/OBS.

&&

PW
Special weather statement, Jun 24, 7:47 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
847 PM CDT SUN JUN 24 2018

OKZ018-019-024-025-250215-
Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
847 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher...
northwestern Oklahoma...southwestern Logan and northeastern Canadian
Counties Until 915 PM CDT....

AT 840 PM CDT, a strong thunderstorm was located near Cashion, moving
northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

Locations impacted include...
Guthrie, Piedmont, Cashion, Cedar Valley, Cimarron City, Navina and
Seward.

This includes Interstate 35 between mile markers 151 and 153.

LAT...LON 3566 9770 3580 9783 3594 9758 3579 9738
TIME...MOT...LOC 0140Z 233DEG 23KT 3578 9770

WR
Special weather statement, Jun 24, 8:53 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
953 PM CDT SUN JUN 24 2018

OKZ014-021-250330-
Roger Mills OK-Beckham OK-
953 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR southern Roger Mills and
northwestern Beckham Counties Until 1030 PM CDT....

AT 951 PM CDT, a strong thunderstorm was located near Sweetwater,
moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

Locations impacted include...
Cheyenne, Sweetwater, Strong City, Berlin and Dempsey.

LAT...LON 3552 10000 3575 9961 3552 9944 3532 9997
      3537 10000
TIME...MOT...LOC 0251Z 239DEG 36KT 3544 9995

WR
Special weather statement, Jun 24, 9:20 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1020 PM CDT SUN JUN 24 2018

OKZ004-009-250345-
Harper OK-Ellis OK-
1020 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR Harper and northwestern Ellis
Counties Until 1045 PM CDT....

AT 1015 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Acres to 5 miles northeast of Knowles to near
Slapout, moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.

&&

LAT...LON 3700 9960 3659 9960 3659 9961 3656 9961
      3654 10001 3700 10000
TIME...MOT...LOC 0315Z 263DEG 26KT 3714 9997 3693 10012 3662 10011

WR
Special weather statement, Jun 24, 10:01 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1101 PM CDT SUN JUN 24 2018

OKZ009-250430-
Ellis OK-
1101 PM CDT SUN JUN 24 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Ellis County Until
1130 PM CDT....

AT 1057 PM CDT, strong thunderstorms were along a line extending from
9 miles southeast of Slapout to near Lipscomb, moving southeast at 45
MPH.

HAZARDS INCLUDE...
Hail up to the size of quarters...
Wind gusts over 50 MPH...

Locations impacted include...
Shattuck, Arnett and Gage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.

&&

LAT...LON 3643 10000 3634 9961 3630 9961 3601 9983
      3601 9985 3599 9987 3599 9989 3597 9990
      3602 10000
TIME...MOT...LOC 0357Z 297DEG 37KT 3653 9999 3626 10025

WR

The radar

The Dodge City radar (KDDC), 109 km away, was scanning. The volume nearest the first event began at 04:11 UTC.

Open the radar archive at this moment

Event by event

49 thunderstorm wind, 1 high wind, 1 hail, 1 lightning, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Harper

When
June 24, 10:10 PM CST
Where
Harper County, 0.89 mi SW of Buffalo
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.820, -99.640

Thunderstorm Wind, Ellis

When
June 24, 10:22 PM CST
Where
Ellis County, 0.89 mi SW of Gage
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
36.310, -99.770

Thunderstorm Wind, Ellis

When
June 24, 10:26 PM CST
Where
Ellis County, 0.89 mi SW of Gage
Measured
65 kt (75 mph) measured gust
Reported by
ASOS
Coordinates
36.310, -99.770

Thunderstorm Wind, Harper

When
June 24, 10:29 PM CST
Where
Harper County, 6.32 mi S of Laverne
Measured
70 kt (81 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.620, -99.920

Also reported quarter size hail.

Thunderstorm Wind, Ellis

When
June 24, 10:37 PM CST
Where
Ellis County, 0.89 mi SW of Gage
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
36.310, -99.770

High Wind, Woods

When
June 24, 10:40 PM CST
Where
Woods forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Measured at May Ranch Mesonet.

Thunderstorm Wind, Woods

When
June 24, 10:45 PM CST
Where
Woods County, 13.49 mi NNE of Camp Houston
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
36.980, -99.000

Thunderstorm Wind, Woodward

When
June 24, 10:50 PM CST
Where
Woodward County, Fort Supply
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.570, -99.570

Tree damage reported along with other debris on Hwy 412 in Fort Supply.

Thunderstorm Wind, Woods

When
June 24, 10:50 PM CST
Where
Woods County, 13.49 mi NNE of Camp Houston
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
36.980, -99.000

Thunderstorm Wind, Woodward

When
June 24, 10:50 PM CST
Where
Woodward County, 3.1 mi WSW of Woodward
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.410, -99.440

Thunderstorm Wind, Woodward

When
June 24, 11:00 PM CST
Where
Woodward County, 1.31 mi ESE of Fort Supply
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Storm Chaser
Coordinates
36.564, -99.548

Semi tracker trailer blown off of Highway 412 just east of Fort Supply.

Thunderstorm Wind, Dewey

When
June 24, 11:10 PM CST
Where
Dewey County, 3.42 mi WNW of Camargo
Measured
72 kt (83 mph) measured gust
Reported by
Mesonet
Coordinates
36.030, -99.350

Gusts over 70 mph continued through 12:20am.

Thunderstorm Wind, Woodward

When
June 24, 11:20 PM CST
Where
Woodward County, 7.76 mi ESE of Mutual
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
36.190, -99.040

Thunderstorm Wind, Woodward

When
June 24, 11:25 PM CST
Where
Woodward County, 7.76 mi ESE of Mutual
Measured
62 kt (71 mph) measured gust
Reported by
Mesonet
Coordinates
36.190, -99.040

Thunderstorm Wind, Dewey

When
June 24, 11:25 PM CST
Where
Dewey County, 6.49 mi WSW of Taloga
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.010, -99.070

Thunderstorm Wind, Woodward

When
June 24, 11:30 PM CST
Where
Woodward County, 7.76 mi ESE of Mutual
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.190, -99.040

Thunderstorm Wind, Woods

When
June 24, 11:30 PM CST
Where
Woods County, 3.1 mi WNW of Hopeton
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
36.710, -98.720

Hail, Major

When
June 24, 11:32 PM CST
Where
Major County, 4.15 mi S of Chester
Measured
1 in hail
Reported by
Public
Coordinates
36.160, -98.920

Thunderstorm Wind, Dewey

When
June 24, 11:35 PM CST
Where
Dewey County, 2.76 mi N of Putnam
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
35.900, -98.970

Thunderstorm Wind, Woods

When
June 24, 11:35 PM CST
Where
Woods County, 3.1 mi WNW of Hopeton
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
36.710, -98.720

Thunderstorm Wind, Dewey

When
June 24, 11:40 PM CST
Where
Dewey County, 2.76 mi N of Putnam
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
35.900, -98.970

Thunderstorm Wind, Dewey

When
June 24, 11:45 PM CST
Where
Dewey County, 2.76 mi N of Putnam
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.900, -98.970

Thunderstorm Wind, Dewey

When
June 24, 11:50 PM CST
Where
Dewey County, 2.76 mi N of Putnam
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.900, -98.970

Thunderstorm Wind, Blaine

When
June 25, 12:05 AM CST
Where
Blaine County, 6.2 mi SSE of Eagle City
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.850, -98.540

Thunderstorm Wind, Blaine

When
June 25, 12:10 AM CST
Where
Blaine County, 6.2 mi SSE of Eagle City
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.850, -98.540

Thunderstorm Wind, Custer

When
June 25, 12:15 AM CST
Where
Custer County, 2.89 mi ENE of Weatherford
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
35.540, -98.650

Thunderstorm Wind, Beckham

When
June 25, 12:31 AM CST
Where
Beckham County, 2.36 mi SSE of Elk City
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.380, -99.400

No damage reported.

Thunderstorm Wind, Harmon

When
June 25, 12:45 AM CST
Where
Harmon County, 3.41 mi W of Gould
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.670, -99.830

Thunderstorm Wind, Kiowa

When
June 25, 12:49 AM CST
Where
Kiowa County, 1.79 mi NW of (Hbr)hobart Airport
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
35.010, -99.070

Thunderstorm Wind, Canadian

When
June 25, 12:50 AM CST
Where
Canadian County, 4.36 mi SW of Concho
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
35.570, -98.050

Thunderstorm Wind, Kingfisher

When
June 25, 12:52 AM CST
Where
Kingfisher County, 0.56 mi E of Okarche
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.730, -97.970

Thunderstorm Wind, Harmon

When
June 25, 12:55 AM CST
Where
Harmon County, 3.41 mi W of Gould
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.670, -99.830

Thunderstorm Wind, Kiowa

When
June 25, 12:55 AM CST
Where
Kiowa County, 0.57 mi E of (Hbr)hobart Airport
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -99.040

Thunderstorm Wind, Kiowa

When
June 25, 1:05 AM CST
Where
Kiowa County, 0.57 mi E of (Hbr)hobart Airport
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -99.040

Thunderstorm Wind, Harmon

When
June 25, 1:05 AM CST
Where
Harmon County, 3.41 mi W of Gould
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.670, -99.830

Thunderstorm Wind, Harmon

When
June 25, 1:10 AM CST
Where
Harmon County, 3.41 mi W of Gould
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.670, -99.830

Thunderstorm Wind, Kiowa

When
June 25, 1:10 AM CST
Where
Kiowa County, 0.57 mi E of (Hbr)hobart Airport
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -99.040

Thunderstorm Wind, Jackson

When
June 25, 1:19 AM CST
Where
Jackson County, (Lts)altus Afb
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
34.660, -99.290

Thunderstorm Wind, Jackson

When
June 25, 1:20 AM CST
Where
Jackson County, 2.36 mi SSE of Altus
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.610, -99.310

Thunderstorm Wind, Jackson

When
June 25, 1:22 AM CST
Where
Jackson County, (Lts)altus Afb
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.660, -99.290

Thunderstorm Wind, Oklahoma

When
June 25, 1:38 AM CST
Where
Oklahoma County, Edmond
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.650, -97.480

No damage reported.

Thunderstorm Wind, Tillman

When
June 25, 1:40 AM CST
Where
Tillman County, 2.2 mi SE of Tipton Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.440, -99.140

Thunderstorm Wind, Caddo

When
June 25, 1:45 AM CST
Where
Caddo County, 3.24 mi SSE of Stecker
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.920, -98.290

Thunderstorm Wind, Comanche

When
June 25, 1:45 AM CST
Where
Comanche County, 0.89 mi SE of Mt Scott
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
34.730, -98.520

Thunderstorm Wind, Comanche

When
June 25, 1:50 AM CST
Where
Comanche County, 1.84 mi WSW of (Fsi)fort Sill
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
34.660, -98.410

Thunderstorm Wind, Comanche

When
June 25, 1:57 AM CST
Where
Comanche County, 3.99 mi WSW of Lawton
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.580, -98.450

Thunderstorm Wind, Tillman

When
June 25, 2:00 AM CST
Where
Tillman County, Grandfield
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
34.230, -98.690

Report of large tree limbs down as well as roof damage to a few homes.

Thunderstorm Wind, Tillman

When
June 25, 2:13 AM CST
Where
Tillman County, 1.71 mi W of Frederick Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
34.350, -99.010

Lightning, Cleveland

When
June 25, 2:14 AM CST
Where
Cleveland County, 0.89 mi SE of Moore
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
35.330, -97.480

House fire was started by lightning.

Thunderstorm Wind, Cotton

When
June 25, 2:15 AM CST
Where
Cotton County, 3.52 mi NE of Walters Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.400, -98.360

Thunderstorm Wind, McClain

When
June 25, 2:25 AM CST
Where
McClain County, 2.37 mi ENE of Criner
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.980, -97.520

Thunderstorm Wind, Carter

When
June 25, 3:30 AM CST
Where
Carter County, 2.69 mi NW of Ardmore
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Public
Coordinates
34.200, -97.170

Two semi-trailers were blown over and a roof was partially torn off a building. Time estimated by radar.

Flood, Pottawatomie

When
June 25, 6:15 AM CST to 9:15 AM CST
Where
Pottawatomie County, 1.15 mi WSW of Shawnee to 0.39 mi SW of Shawnee
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.324, -96.939

Road closed at Kennedy and South Beard due to flooding. Lots of pooling water on streets and in ditches.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766773, 766774, 766775, 766777, 766778, 763304, 766779, 766781, 766782, 766783, 766784, 766788, 766789, 766790, 766791, 766792, 766793, 766794, 766795, 766797, 766798, 766799, 766801, 766802, 766803, 766804, 766805, 766806, 766808, 766809, 766810, 766811, 766812, 766813, 766814, 766815, 766817, 766818, 766819, 766821, and more.